I was wondering if anyone can help me. I've suffered from RLS my entire life (53 years and counting) but didn't realise that it was RLS until I was in my 40s. I've never taken meds for it as, although it was much worse when I was younger, in the last 20 years or so it only really bothered me for a few days once a month. Also, having had it all my life I've just kind of dealt with it as one of those things, however unpleasant. However, all that changed when I started with sciatica 8 months ago. I was given Tramadol , and then as the pain got worse I ended up on 400g of Tramadol a day (plus 4000g of paracetamol as well 3 months ago). I noticed that all the time I was taking Tramadol I never suffered from RLS, except for a couple of occasions when I stopped taking it and it drove my RLS crazy, so I started taking the full whack again. I've now had lumbar decompression surgery to treat the sciatica, which has been successful. It's now 2 and a half weeks since I had the surgery, and I've weaned myself off Tramadol and stopped taking the paracetamol. However, my RLS has been driving me crazy every night the whole time. I know it's used as a treatment for RLS in low doses, and I even tried on a couple of nights taking 100g of Tramadol but it made no difference. What I'm asking is, does anyone have experience of withdrawal from a drug such as Tramadol, and how long my RLS symptoms will be augmented by it? To be honest I found my RLS had got worse even before I started withdrawing from Tramadol, so could it be the back surgery, or a combination of both? I'm at the point of going to my doctors for help, but if even taking Tramadol doesn't help any more, what could they do? Any help or advice would be greatly appreciated.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.